Safety Alerts and Recalls

Safety Alerts & Recalls

FDA: Limit Use of Gadolinium-Based Contrast Agents for MRI

The Food and Drug Administration (FDA) is investigating the safety risk associated with repeated use of gadolinium-based contrast agents (GBCAs) for magnetic resonance imaging (MRI).

Six Lots of Cancer Drug Adrucil Recalled

Teva announced a voluntary recall of 6 lots of Adrucil (fluorouracil injection) 5g/100mL (50mg/mL) due to potential particulate matter identified as aggregate of silicone rubber pieces from a filler diaphragm and fluorouracil crystals.

Over 700 Bottles of Tainted Weight Loss Pills Recalled

Life & More LLC announced a voluntary recall of 783 bottles of Akttive High Performance Fat Burner Gold capsules marketed as weight loss supplements.

FDA Warns Against Harmful Ingredient in Black Henna Tattoo Ink

The Food and Drug Administration (FDA) is warning that black henna tattoos may cause harmful skin reactions in some people.

Insect Discovery in IV Solution Bags Prompts Recall

Baxter announced a voluntary recall of two lots of 0.9% Sodium Chloride intravenous (IV) solutions due to potential particulate matter.

FDA Modifies Tikosyn REMS Requirements

The Food and Drug Administration (FDA) announced changes to the Tikosyn (dofetilide; Pfizer) Risk Evaluation and Mitigation Strategies (REMS) program.

Pulmonary HTN Reported With Proglycem in Newborns, Infants

The Food and Drug Administration (FDA) has issued a warning that pulmonary hypertension has been reported in infants and newborns treated with Proglycem (diazoxide; Teva) for low blood glucose.

FDA Issues Reminder on Withdrawn Prefilled Syringes

The Food and Drug Administration (FDA) issued a reminder to quarantine and discontinue distribution of all affected lots of Mylan's Calcium Chloride Intravenous Infusion 10% w/v.

FDA Strengthens NSAID Warnings Regarding Heart Attack and Stroke Risk

The Food and Drug Administration (FDA) is strengthening an existing label warning that non-aspirin nonsteroidal anti-inflammatory drugs (NSAIDs) increase the risk of a heart attack or stroke.

Multiple Med Errors, Fatal Event Leads to New ASHP/ISMP Alert

An alert has been issued by the American Society of Health-System Pharmacists (ASHP) and the Institute for Safe Medication Practices (ISMP) on the use of dosage cups that measure liquid medications after several medication error events have been reported.